Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2000, 6:35 PM CST for Hancock County, Pearl River County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2000, 6:35 PM CST (00:35 UTC)
- Expired
- Dec 13, 2000, 7:15 PM CST
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Pearl River County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 4:00 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 140038 SVRNEW MSC045-109-140115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 635 PM CST WED DEC 13 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 715 PM CST * AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEARL RIVER COUNTY...OR ABOUT 10 MILES NORTHEAST OF PICAYUNE...MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:42 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 13, 2:42 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CST THU DEC 14 2000 LATEST WATER VAPOR IMAGERY INDICATED A WELL-DEFINED DRY PUNCH MOVING ENE THRU TEXAS AIMED AT THE LOWER MS VALLEY THIS AFTN AND EVENING. 18Z SPECIAL UA INDICATED 850 MB DEWPTS HAVE SURGED INTO THE LOW TEENS AND 700 MB/500 MB TEMPS HAVE COOLED SLIGHTLY IN THE PAST 6 HOURS. WITH LOW LEVEL RH CONTINUING TO INCREASE (AS INDICATED BY DEWPTS IN THE 60S EARLY THIS AFTN) AND WARMING TEMPS INSTABILITY IS CONTINUING TO INCREASE AND SHOULD DO SO THRU THE EVENING HOURS AHEAD OF THE CDFNT NOW MOVLY EWD TOWARDS SERN/SCNTRL LA. ALSO FROM THE ETA MODEL (12Z) A TROP FOLD WAS INDICATED SHORTLY AFTER SUNSET TODAY ALONG WITH IMPRESSIVE UVV MUCH OF THE AREA. WITH ALL THIS IN MINE..WILL INCREASE THE SLIGHT RISK OF SVR STORMS ENTIRE CWA/PWA THRU EARLY TONIGHT. H5 TROF WILL MOVE ENE THRU THE LOWER MS VALLEY TONIGHT WITH ZONAL FLOW CONTINUING OVER THE REGION THE NEXT SEVERAL DAYS. SYNOPTIC PATTERN..ALOFT..WILL CONTINUE PROGRESSIVE WITH ANOTHER FRONT/ASSOCIATED UPPER AIR TROF PUSHING EWD THRU THE AREA FRI NIGHT/EARLY SAT PRECEDED AND ACCOMPANIED BY SCATTEED SHOWERS/TSTMS. SOME PATCHY FOG TONIGHT AHEAD OF FRONT BUT PATCHY DENSE FOG MORE LIKELY THU NIGHT AND FRI AS WARM AIR ADVCTN ONCE AGAIN DEVELOPS OVER THE AREA. ANOTHER FRONT IS INDICATED TO AFFECT THE AREA AGAIN MON NIGHT/EARLY TUE PRECEDED AND ACCOMPAINED BY SCATTERED SHOWERS. SO AN ACTIVE WEATHER PATTERN WILL BE ON TAP FOR THE LOWER MS RIVER VALLEY THE NEXT 7 DAYS. MCB 46/56/43/63 6015 BTR 48/59/48/66 5015 MSY 53/63/53/69 6115 GPT 55/62/52/65 7114 .NEW...SMALL CRAFT ADZY...KPQL TO ATCHAFALAYA RIVER AND TIDAL LAKES. LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Dec 13, 2:24 PM CST, 4 hours 11 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CST WED DEC 13 2000 ...SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM FRONT WAS MOVING RAPIDLY NORTHWARD ACROSS THE FLORIDA PARISHES OF LOUISIANA AND COASTAL MISSISSIPPI. VERY MOIST AND UNSTABLE TROPICAL AIR HAS REPLACED TO ARCTIC AIR THAT HAD BEEN IN PLACE THIS MORNING. AN APPROACHING COLD FRONT APPROACHING THE ATCHAFALAYA RIVER BASIN WILL MOVE EAST AT 25 MPH THIS AFTERNOON AND THIS EVENING. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DUE TO STRONG LOW LEVEL WINDS. DAMAGING WIND GUSTS OF 60 TO 80 MPH ARE ALSO POSSIBLE FROM THE MORE ORGANIZED THUNDERSTORMS. THE TIME OF THE GREATEST THREAT WILL BE THROUGH 4 PM FOR THE GREATER BATON ROUGE AREA AND EXTREME SOUTHWEST MISSISSIPPI...BETWEEN 4 PM AND 7 PM FOR THE NORTH SHORE PARISHES...THE GREATER NEW ORLEANS AREA OF SOUTHEAST LOUISIANA...MCCOMB AND TYLERTOWN MISSISSIPPI...AND FROM 6 PM THROUGH 9 PM FOR THE LOWER PARISHES AND COASTAL MISSISSIPPI COUNTIES. PERSONS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD PAY CLOSE ATTENTION TO THE WEATHER THROUGH THIS EVENING AND BE PREPARED TO ACT IF WARNINGS ARE ISSUED OR INCLEMENT WEATHER IS OBSERVED. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS SHOULD STAFF ACCORDINGLY FOR A SEVERE WEATHER THREAT THROUGH THIS EVENING. RELAY ANY WEATHER RELATED PUBLIC CALLS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN SLIDELL. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.